Alert archive / New York / Wind Chill Advisories in 2022
Wind Chill Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this wind chill advisory at Feb 27, 2022, 3:59 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Feb 28, 2022, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2022, 3:59 AM EST (08:59 UTC)
- In effect from
- Feb 28, 2022, 1:00 AM EST
- Expired
- Feb 28, 2022, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256 WWUS41 KBUF 270859 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 359 AM EST Sun Feb 27 2022 NYZ007-271700- /O.NEW.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ /O.CON.KBUF.WW.Y.0017.000000T0000Z-220227T2200Z/ Jefferson- Including the city of Watertown 359 AM EST Sun Feb 27 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... * WHAT...For the Winter Weather Advisory, lake effect snow. Additional snow accumulations of 3 to 6 inches in the most persistent lake snows. Winds gusting as high as 45 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Jefferson county. * WHEN...For the Winter Weather Advisory, until 5 PM EST this afternoon. For the Wind Chill Advisory, from 1 AM to 9 AM EST Monday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ NYZ008-271700- /O.NEW.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ /O.CON.KBUF.WW.Y.0017.220227T1200Z-220228T0000Z/ Lewis- Including the city of Lowville 359 AM EST Sun Feb 27 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... * WHAT...For the Winter Weather Advisory, lake effect snow expected. Total snow accumulations of 4 to 7 inches in the most persistent lake snows. Winds gusting as high as 40 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Lewis county. * WHEN...For the Winter Weather Advisory, from 7 AM this morning to 7 PM EST this evening. For the Wind Chill Advisory, from 1 AM to 9 AM EST Monday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ NYZ006-271700- /O.NEW.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ /O.CON.KBUF.WW.Y.0017.220227T1500Z-220228T0000Z/ Oswego- Including the city of Oswego 359 AM EST Sun Feb 27 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... * WHAT...For the Winter Weather Advisory, lake effect snow expected. Total snow accumulations of 3 to 5 inches in the most persistent lake snows. Winds gusting as high as 45 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Oswego county. * WHEN...For the Winter Weather Advisory, from 10 AM this morning to 7 PM EST this evening. For the Wind Chill Advisory, from 1 AM to 9 AM EST Monday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ TMA
6 follow-up statements
127 WWUS41 KBUF 271439 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 939 AM EST Sun Feb 27 2022 NYZ007-272245- /O.CON.KBUF.WW.Y.0017.000000T0000Z-220227T2200Z/ /O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ Jefferson- Including the city of Watertown 939 AM EST Sun Feb 27 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... * WHAT...For the Winter Weather Advisory, lake effect snow. Additional snow accumulations of 2 to 4 inches for lower elevations and 4 to 6 inches for the Tug Hill Plateau in the most persistent lake snows. Winds gusting as high as 45 mph will produce extensive blowing and drifting snow. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Jefferson county. * WHEN...For the Winter Weather Advisory, until 5 PM EST this afternoon. For the Wind Chill Advisory, from 1 AM to 9 AM EST Monday. * IMPACTS...Plan on snow covered and slippery road conditions. Areas of blowing snow will significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ NYZ008-272245- /O.CON.KBUF.WW.Y.0017.000000T0000Z-220228T0000Z/ /O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ Lewis- Including the city of Lowville 939 AM EST Sun Feb 27 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... * WHAT...For the Winter Weather Advisory, lake effect snow. Additional snow accumulations of 3 to 5 inches for lower elevations and 4 to 7 inches for the Tug Hill Plateau in the most persistent lake snows. Winds gusting as high as 40 mph will produce extensive blowing and drifting snow. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Lewis county. * WHEN...For the Winter Weather Advisory, until 7 PM EST this evening. For the Wind Chill Advisory, from 1 AM to 9 AM EST Monday. * IMPACTS...Plan on snow covered and slippery road conditions. Areas of blowing snow will significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ NYZ006-272245- /O.CON.KBUF.WW.Y.0017.220227T1500Z-220228T0000Z/ /O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ Oswego- Including the city of Oswego 939 AM EST Sun Feb 27 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... * WHAT...For the Winter Weather Advisory, lake effect snow expected. Additional snow accumulations of 2 to 4 inches for lower elevations and 4 to 7 inches for the Tug Hill Plateau in the most persistent lake snows. Winds gusting as high as 45 mph will produce blowing and drifting snow. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Oswego county. * WHEN...For the Winter Weather Advisory, until 7 PM EST this evening. For the Wind Chill Advisory, from 1 AM to 9 AM EST Monday. * IMPACTS...Plan on snow covered and slippery road conditions. Areas of blowing snow will significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ Hitchcock
468 WWUS41 KBUF 272151 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 451 PM EST Sun Feb 27 2022 NYZ007-280600- /O.CAN.KBUF.WW.Y.0017.000000T0000Z-220227T2200Z/ /O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ Jefferson- Including the city of Watertown 451 PM EST Sun Feb 27 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Jefferson county. * WHEN...From 1 AM to 9 AM EST Monday. * IMPACTS...Roads will remain snow covered and slippery. Areas of blowing snow will significantly reduce visibility early this evening. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ NYZ006-280600- /O.CAN.KBUF.WW.Y.0017.000000T0000Z-220228T0000Z/ /O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ Oswego- Including the city of Oswego 451 PM EST Sun Feb 27 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Oswego county. * WHEN...From 1 AM to 9 AM EST Monday. * IMPACTS...Roads will remain snow covered and slippery. Areas of blowing snow will significantly reduce visibility early this evening. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ NYZ008-280600- /O.CON.KBUF.WW.Y.0017.000000T0000Z-220228T0000Z/ /O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ Lewis- Including the city of Lowville 451 PM EST Sun Feb 27 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... * WHAT...For the Winter Weather Advisory, localized snow accumulations up to an inch early this evening. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Lewis county. * WHEN...For the Winter Weather Advisory, until 7 PM EST this evening. For the Wind Chill Advisory, from 1 AM to 9 AM EST Monday. * IMPACTS...Plan on snow covered and slippery road conditions. Areas of blowing snow will significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If traveling, be prepared for rapidly changing road conditions and visibilities as snow showers move through. Submit snow reports through our website or social media. This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ JLA
758 WWUS41 KBUF 272357 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 657 PM EST Sun Feb 27 2022 NYZ008-280800- /O.EXP.KBUF.WW.Y.0017.000000T0000Z-220228T0000Z/ /O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ Lewis- Including the city of Lowville 657 PM EST Sun Feb 27 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Lewis county. * WHEN...From 1 AM to 9 AM EST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ NYZ006-007-280800- /O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ Oswego-Jefferson- Including the cities of Oswego and Watertown 657 PM EST Sun Feb 27 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Oswego and Jefferson counties. * WHEN...From 1 AM to 9 AM EST Monday. * IMPACTS...Roads will remain snow covered and slippery. Areas of blowing snow will significantly reduce visibility early this evening. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ JLA
347 WWUS41 KBUF 280335 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 1035 PM EST Sun Feb 27 2022 NYZ006>008-281145- /O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 1035 PM EST Sun Feb 27 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...The Eastern Lake Ontario Region. * WHEN...Until 9 AM EST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ JLA
409 WWUS41 KBUF 280856 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 356 AM EST Mon Feb 28 2022 NYZ006>008-281400- /O.CON.KBUF.WC.Y.0009.000000T0000Z-220228T1400Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 356 AM EST Mon Feb 28 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...The Eastern Lake Ontario Region. * WHEN...Until 9 AM EST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$
690 WWUS41 KBUF 281400 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 900 AM EST Mon Feb 28 2022 NYZ006>008-281500- /O.EXP.KBUF.WC.Y.0009.000000T0000Z-220228T1400Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 900 AM EST Mon Feb 28 2022 ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures will continue to warm this morning, with improving wind chills. $$ Hitchcock
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 12:42 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 27, 12:42 AM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1242 AM EST Sun Feb 27 2022
.SYNOPSIS...
Lake snows will continue off Lake Ontario into Sunday morning, where
several inches of fresh snow will fall. An arctic cold front will
move southwards through our region Sunday afternoon. Snow squalls
will likely accompany this front with brief white outs possible.
Scattered lake snow showers will then be found over the western
counties in the wake of the front Sunday night with minor
accumulations.
&&
.NEAR TERM /THROUGH TODAY/...
Mid-level warming has all but shut down Lake Erie with just a few
flurries remaining across WNY.
Off Lake Ontario...the same limitation (mid-level warming) will
likely occur but not enough to shut down all lake snows overnight.
Winter wx headlines are in place for this scenario east of Lake
Ontario where several inches of snow will be possible by mid Sunday
morning.
An arctic cold front will cross our region during the afternoon
Sunday. Strong low level forcing from the front will likely be
enough to be able to at least partially mix down winds form a 40kt
low level jet. This will to snow squalls with the passage, with
visibilities possibly being reduced to a few hundred feet (or
less) for a short time. It will not be out of the question that
some snow squall warnings will be needed. The highest risk for
snow squalls will be between 11 AM and 2 PM for the North
Country, and between 2 and 5 PM for the western counties.
Additional snow accumulations will range from 3 to 6 inches east
of Lake Ontario, where winter weather advisories for Jefferson,
Lewis and Oswego counties will be in place, to 1 to 3 inches
for the western counties.
In the wake of the arctic cold, a very cold northwesterly flow
Sunday night will support some nuisance lake snows south of Lake
Ontario. Mins will range from the minus single digits across the
North Country to the single digits abv zero for the western counties.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
High pressure moves overhead Monday and any snow showers will end in
the morning. Then mid-level warm air advection in advance of the
next system will lead to increasing cloud cover Monday night, and
possibly some flurries. Temperatures will remain below normal with
highs ranging from the teens to mid 20s on Monday. Good radiational
cooling conditions during the first half of the night east of Lake
Ontario will support lows around zero. Clouds will help keep low
temps in the teens across most of Western NY.
A shortwave and weak clipper low will move across the area on
Tuesday. Latest guidance supports increasing PoPs for Tuesday, with
most models showing at least some measurable precipitation with this
system. That said, amounts will be light with rain or snow showers
with any accumulation negligible. Southerly downslope flow will
support highs near 40 across the lake plains and Western Southern
Tier with highs in the lower 30s east of Lake Ontario. Not cold
enough aloft to support much of a lake response behind this system,
with precipitation ending as some light upslope enhanced snow
showers south of the lakes on Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Cold air advection behind Tuesday's clipper system will allow any
leftover rain/snow showers to change over to all snow on Wednesday,
though expect more dry time than precip during the day. Then, the
main axis of a broad upper level trough will swing through the
Great Lakes region Wednesday night through Thursday morning. This
will send a cold front through the region and bring another round
of more widespread snow showers.
Continued CAA behind the system may support some additional lake
effect snows on Thursday, which will gradually break up throughout
the day as high pressure builds over the Great Lakes region. Mostly
dry weather is then anticipated through Saturday, before the next
potential low pressure system moves in from the west Saturday night.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Lake snows will produce MVFR-IFR conditions NE of Lake Ontario at
KART and KGTB. Elsewhere, a mix MVFR-VFR will prevail tonight into
early Sunday.
Sunday afternoon, an arctic front pushing south across the forecast
area will produce a couple hours of IFR to LIFR vsbys in squally
snow showers.
Outlook...
Monday...A few lake effect snow showers southeast of Lake Ontario
early, otherwise mainly VFR.
Tuesday...VFR early, then MVFR conditions in rain and snow showers
in the afternoon.
Wednesday...VFR to MVFR conditions in scattered snow showers.
Thursday...Mainly VFR.
&&
.MARINE...
Fresh to occasionally strong westerlies overnight will strengthen
ahead of an arctic cold front on Sunday. This will lead to gale
force winds on most of Lake Ontario with high end small craft
advisories remaining in place on Lake Erie and for all of the
Niagara River.
Winds will dramatically decrease Sunday night and especially
Monday, as high pressure will move across the region.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 5 PM EST this afternoon for
NYZ007.
Winter Weather Advisory from 10 AM this morning to 7 PM EST
this evening for NYZ006.
Winter Weather Advisory from 7 AM this morning to 7 PM EST
this evening for NYZ008.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ020-
040-041.
Small Craft Advisory until 9 PM EST this evening for
LOZ030.
Gale Warning from 6 AM this morning to 10 PM EST this
evening for LOZ063>065.
Gale Warning from 6 AM this morning to 7 PM EST this
evening for LOZ043-044-062.
Small Craft Advisory until 6 AM EST early this morning for
LOZ042>044.
Gale Warning from 6 AM this morning to 4 PM EST this
afternoon for LOZ042.
Small Craft Advisory until 10 PM EST this evening for
LOZ045.
&&
SYNOPSIS...AR/RSH/TMA
NEAR TERM...AR/RSH/TMA
SHORT TERM...Apffel
LONG TERM...PP
AVIATION...AR/RSH/TMA
MARINE...AR/RSH/TMAHazardous weather outlook, Feb 26, 5:33 AM EST, 22 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 533 AM EST Sat Feb 26 2022 NYZ001>005-010>014-019>021-085-271045- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 533 AM EST Sat Feb 26 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Snow squalls are possible Sunday afternoon. Snow squalls are capable of producing quick accumulations of snow, strong winds, and drastic reductions in visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-271045- Oswego-Jefferson-Lewis- 533 AM EST Sat Feb 26 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Lake effect snow could produce several inches of snow Sunday if the bands are persistent. Snow squalls are possible Sunday afternoon. Snow squalls are capable of producing quick accumulations of snow, strong winds, and drastic reductions in visibility. Wind chills as cold as 15 to 20 below zero Sunday night and Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-271045- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 533 AM EST Sat Feb 26 2022 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-271045- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 533 AM EST Sat Feb 26 2022 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-271045- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 533 AM EST Sat Feb 26 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 5:14 AM EST | Special Weather Statement | BUF | Jefferson | 76 min |
| Feb 27, 12:52 PM EST | Special Weather Statement | BUF | Monroe, Niagara, Orleans | 53 min |
| Feb 27, 1:43 PM EST | Special Weather Statement | BUF | Genesee, Monroe, Niagara, Orleans, Oswego, Wayne | 62 min |
| Feb 27, 1:47 PM EST | Special Weather Statement | BUF | Jefferson | 43 min |
| Feb 27, 2:53 PM EST | Special Weather Statement | BUF | Genesee, Ontario, Wayne | 52 min |
| Feb 27, 3:32 PM EST | Special Weather Statement | BUF | Livingston, Wyoming | 28 min |
| Feb 27, 6:20 PM EST | Special Weather Statement | BUF | Allegany, Cattaraugus | 25 min |
Nearby
Wind Chill Advisories in New York, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.